Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
171 Doctors are Online

How to reverse side effects of Risperidone?

User rating for this question
Very Good
Answered by

Psychiatrist
Practicing since : 2009
Answered : 1714 Questions
Question
I have been taking risperdal for three years. Recently, I realized that it had caused serious damage to my brain (which I hope is reversible). I took myself off the drug and started taking magnesium (mood is much better). My question is what is the best course to heal and how long will it take to get there? Very little credible info available.
Posted Fri, 15 Aug 2014 in Smoking and Alcohol Addiction
 
 
Answered by Dr. Vishal Garala 5 hours later
Brief Answer:
hii risperidone is atypical antipsychotics

Detailed Answer:
Hi dear
Thank you for using health care
You are using risperidone for psychotic illness mainly for schizophrenia
Becase it needs such long treatment

Sorry to say you that medicines doesnt lead to any brain damage
Damage and cognitive decline is the part of illness itself
Risperidone causes side effect like extrapyramidal symptoms that include tremor , dystonia, salivation etc
But it can avoid by adding anticholinergic medicine like trihexyphenidyl

If u have psychotic illness like schiziphrenia that duration of treatment depends on severity of illness, duration of illness, response of treatment
NICE guidline suggest that 1st episode of it require treatment up to 3 years after tottal improvement

Prognosis of schophrenis is XXXXXXX 33% improved with medication
33% better with on treatment
33% remaining same

So if I have symptoms than it would be better to countinue taking medicine and regular follow up to your doctor
I will here to help you
Hope you will get best
Thank
Take care
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask an Addiction Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor